It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





oxycontin side effects

oxycontin side effects

[ Back to Messages ]

Message

Posted by Jeff C on July 26, 2000 at 13:24:08:

In Reply to: Re: Hi deb posted by John Honsaker on April 06, 2000 at 07:17:16:

: : : : my husband suffers from chronic back pain due to an accident 4 1/2 years ago. he fractured l4 and now contends with arachnodities (sp.?) in stage 2. he was originally on vicoden but had some liver enzyme side effects and was switched to oxycontin. since taking this drug, i have noticed a personality change (very irritable and very difficult to live with) is this a side effect? and is there alternative paid meds that he could use to give him the same or more relief but without the irratibility?

: : : Hi Deb
: : : I am on 20mg x2 of oxycoton My dr. said that pain meds in general cause a chemical imbalance in the brain that causes depression to worsen. That is why most cronic pain people also take anti-depressents. If your husband isn't taking any anti-depressents he should discuss them with his doctor. I have also found that I get 'agitated' very easily when trying to do two things at once. Even simple things like watching TV and talking to my wife. My short term memory seems to be gone, but I can sleep if I am not to active and my base pain isn't to bad if I lie down most of the time. These two things are worth the aggitation. I am going to talk to my doctor about this in our next meeting. My vote would be yes.
: : : Good luck and God bless
: : : John

: : john,
: : thanks for responding so quickly - i'd like to ask you one more thing. how does your wife handle your irritation. is there a secret??
: : deb
: Hi, I see a phycologist and take an anti-depressent. They help me deal with the problem. I don't take the irratation out on anyone but myself. If your husband is taking it out on you maybe he should start 'seeing someone'.
: I asked my wife the answer, she said "send him to the grocery store" lol. She said she realizes that I can't show my aggitation to others e.g. if I go out shopping I can't say to strangers what I could say to her. So she just gives me some extra space. She said she goes into the other room and play's with her computer. Maybe I'm not handeling it as well as I thought.
: She said any mature adult will figure out that it is the pain and the drugs making the aggitation. I'm not sure if she was refering to me or her as the mature adult, probubly both. She said sometimes it's me that has to get away for a little while, that's when she sends me to the grocery store.
: Good luck and God Bless,
: John H


Hello all, I am taking 20 mg.tablets 4 times per 24 hour period. I have also noticed my irratability and have had 2 bouts of what what the Dr. thought was bursitous of the shoulder in a 6 week period. I have also had the same severe pain in my knees. I am now wondering if it is joint pain caused by the Oxycontin.



Follow Ups




All times are GMT -7. The time now is 09:07 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!